Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 41, NWS Jackson, KY

May 27, 2014Johnson County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 27, 2014, 7:33 PM EDT for Johnson County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2014, 7:33 PM EDT (23:33 UTC)
Expired
May 27, 2014, 8:00 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Johnson County, KY

The radar

The Jackson,KY radar (KJKL), 44 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:55 PM EDTTSTM WND DMGOil Springs, KYTREES DOWNED BY HIGH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS53 KJKL 272333
SVRJKL
KYC115-280000-
/O.NEW.KJKL.SV.W.0041.140527T2333Z-140528T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
733 PM EDT TUE MAY 27 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JOHNSON COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 800 PM EDT

* AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WIN...AND
  MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PAINTSVILLE...OIL SPRINGS...BARNETTS CREEK...PATRICK...DENVER...
  STAFFORDSVILLE...FITZ...BLAIR...GALEN...COLLISTA...STAMBAUGH...
  WITTENSVILLE...NIPPA AND THEALKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3774 8285 3782 8299 3783 8298 3786 8300
      3789 8298 3790 8297 3789 8297 3790 8296
      3791 8273
TIME...MOT...LOC 2334Z 278DEG 16KT 3787 8294

HAIL...0.88IN
WIND...60MPH

$$

SHALLENBERGER
2 follow-up statements
562 
WWUS53 KJKL 272345
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT TUE MAY 27 2014

KYC115-280000-
/O.CON.KJKL.SV.W.0041.000000T0000Z-140528T0000Z/
JOHNSON KY-
745 PM EDT TUE MAY 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JOHNSON COUNTY UNTIL 800 PM EDT...

AT 741 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARNETTS
CREEK...AND MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...DENVER...STAFFORDSVILLE...FITZ...GALEN...STAMBAUGH...
WITTENSVILLE AND NIPPA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3791 8273 3776 8285 3782 8298 3784 8298
      3786 8300 3790 8297 3789 8297 3790 8296
TIME...MOT...LOC 2345Z 278DEG 16KT 3786 8288

HAIL...0.75IN
WIND...60MPH

$$

SHALLENBERGER
068 
WWUS53 KJKL 272355
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
755 PM EDT TUE MAY 27 2014

KYC115-280005-
/O.EXP.KJKL.SV.W.0041.000000T0000Z-140528T0000Z/
JOHNSON KY-
755 PM EDT TUE MAY 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JOHNSON COUNTY WILL
EXPIRE AT 800 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAINFALL AND GUSTY WINDS ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3791 8273 3776 8285 3782 8298 3784 8298
      3786 8300 3790 8297 3789 8297 3790 8296
TIME...MOT...LOC 2355Z 278DEG 16KT 3785 8282

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:25 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 27, 4:25 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT TUE MAY 27 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 327 PM EDT TUE MAY 27 2014

WITH LOSS OF DIURNAL HEATING THIS EVENING...EXPECT SCATTERED SHOWERS
AND THUNDERSTORMS TO LOSE STRENGTH AND DIE OUT. AMPLE MOISTURE...AND
THE POTENTIAL FOR AN OVERNIGHT LOW LEVEL JET TO DEVELOP...COULD BE
ENOUGH TO SPAWN SOME ISOLATED SHOWERS AND THUNDERSTORMS AGAIN LATER
DURING THE NIGHT AFTER 6Z. BY TOMORROW...UPPER LEVEL LOW TO OUR SW
WILL SHIFT INTO THE WESTERN TX/LOUISIANA AREA...ALLOWING A COLD
FRONT TO OUR NE TO ALSO PUSH SOUTHWARD AND REACH JUST NE OF THE OHIO
RIVER BY THE AFTERNOON. THIS WILL BE A SLOW PROGRESSING
FRONT...ESPECIALLY AS THE LOW TO OUR SW WILL BECOME NEARLY
STATIONARY OVERNIGHT. IN ADVANCE OF THIS FRONT...ALONG WITH
CONTINUED DIURNAL HEATING AND INSTABILITY...EXPECT MORE SHOWERS AND
THUNDERSTORMS TO DEVELOP BY LATE MORNING/EARLY AFTERNOON TOMORROW.
THERE ALSO LOOKS TO BE A SLIGHTLY BETTER SHEAR PROFILE IN
PLACE...THOUGH STILL NOT OVERLY IMPRESSIVE. EITHER WAY...EXPECT ANY
DEVELOPMENT TOMORROW TO BE SLIGHTLY HIGHER IN COVERAGE AND INTENSITY
COMPARED TO TODAY. SOME HEAVY DOWNPOURS...HIGH GUSTS...AND SMALL
HAIL CANNOT BE RULED OUT ONCE AGAIN.

AS SEEMS TO BE THE TREND...WITH LOSS OF DIURNAL HEATING OVERNIGHT
TOMORROW NIGHT EXPECT STORMS TO BEGIN A DIMINISHING TREND AFTER
NIGHTFALL. HOWEVER...UNLIKE TONIGHT...THE INCOMING COLD FRONT WILL
CONTINUE TO PROVIDE DECENT FORCING IN ADDITION TO AN ALREADY MOIST
ENVIRONMENT. SO WHILE STORMS MAY DIMINISH IN COVERAGE IN THE
EVENING...SOME ISOLATED TO SCATTERED CONVECTION COULD STILL CONTINUE
THROUGH THE ENTIRETY OF THE NIGHT. TEMPERATURE TRENDS WILL CONTINUE
FROM PREVIOUS DAYS...WITH SOUTHERLY FLOW FROM THE GULF BRINGING IN
WARM HUMID AIR. OVERNIGHT LOWS WILL BE IN THE LOW 60S...AND DAYTIME
HIGHS IN THE LOW 80S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 425 PM EDT TUE MAY 27 2014

THE MODELS REMAIN IN GOOD AGREEMENT WITH A RATHER BLOCKY LONG WAVE
PATTERN TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK. AN UPPER LEVEL
LOW WILL START OUT CHURNING ACROSS LOUISIANA...WITH A RIDGE BUILDING
ACROSS THE PLAINS. MEANWHILE...AN UPPER LEVEL TROUGH WILL BE SWINGING
THROUGH THE PACIFIC NORTHWEST...AS WELL AS ANOTHER MOVING THROUGH
SOUTHEASTERN CANADA. THE UPPER LEVEL RIDGE WILL BUILD IN ACROSS THE
OHIO VALLEY THROUGH THIS WEEKEND...WITH THE GULF UPPER LEVEL LOW
FADING AWAY. TROUGHING WILL SHARPEN UP ON BOTH SIDES OF THE RIDGE...
SHUNTING IT FURTHER SOUTH BY EARLY NEXT WEEK.

FOR EASTERN KENTUCKY...A WEAK BACKDOOR COLD FRONT WILL APPROACH AND
EVENTUALLY MOVE THROUGH THE AREA THURSDAY INTO FRIDAY. POPS WILL PEAK
ON THURSDAY...WITH SCATTERED TO NUMEROUS CONVECTION EXPECTED. ONCE
THE BOUNDARY EXITS AND WEAKENS INTO THE TENNESSEE VALLEY BY FRIDAY
EVENING...EXPECT A BRIEF DRY PERIOD OF DRY WEATHER THROUGH SUNDAY
MORNING. ENOUGH WEAKNESS IN THE RIDGE BY SUNDAY AFTERNOON WILL ALLOW
FOR A RETURN OF ISOLATED CONVECTION. ANOTHER FRONTAL BOUNDARY WILL
APPROACH FROM THE NORTH MONDAY THROUGH TUESDAY...ALLOWING FOR BETTER
CHANCES OF SHOWERS AND STORMS.

TEMPERATURES WILL CONTINUE TO AVERAGE ABOVE NORMAL THROUGH THE
PERIOD...WITH HIGHS MAINLY IN THE LOW TO MID 80S AND LOWS IN THE 50S
AND 60S. THE HUMIDITY WILL SUBSIDE A BIT BY THE FIRST HALF OF THE
WEEKEND...AND THEN LOOKS TO BUILD BACK IN AS WE HEAD INTO EARLY NEXT
WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 141 PM EDT TUE MAY 27 2014

A TYPICAL SUMMERTIME PATTERN IS ANTICIPATED THROUGH THU. CONVECTION
HAS BEGAN TO SPRING UP ACROSS EASTERN KY AS OF 17Z AND SHOULD
CONTINUE THROUGH MUCH OF THE AFTERNOON AND EVENING. LITTLE WINDS
ALOFT SHOULD KEEP STORMS FAIRLY BRIEF AND FOR THE MOST PART NON-
SEVERE. HOWEVER...SOME BRIEF HEAVY DOWNPOURS...WIND GUSTS...AND SMALL
HAIL WILL BE POSSIBLE INTO THE EVENING. BASED ON THE SCATTERED NATURE
AND SMALL DURATION OF THESE DEVELOPING CELLS...STILL KEPT VCTS
WORDING AT VCTS FOR NOW. FROM ABOUT 22Z ON...COVERAGE SHOULD DIMINISH
TO ISOLATED ONCE AGAIN...THOUGH SOME LATE NIGHT CONVECTION AFTER
ABOUT 6Z IS AGAIN POSSIBLE. CONDITIONS WILL REMAIN VFR OTHER THAN IFR
OR MVFR IN HEAVIER SHRA AND TSRA. BY TOMORROW AFTERNOON...AN
APPROACHING COLD FRONT WILL HELP TO INITIATE MORE WIDESPREAD SHOWERS
AND THUNDERSTORMS...PEAKING JUST AFTER THE END OF THE FORECAST
PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMW
LONG TERM...GEOGERIAN
AVIATION...JMW
Hazardous weather outlook, May 27, 4:03 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
403 PM EDT TUE MAY 27 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280815-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
403 PM EDT TUE MAY 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SOME
THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL THROUGH THIS
EVENING. ADDITIONALLY...ANY THUNDERSTORMS THAT MOVE REPEATEDLY OVER
THE SAME LOCATION COULD RESULT IN MINOR FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY...AND AGAIN FROM
SUNDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF
FLOODING...HAIL...OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE
THIS EVENING.

JMW

In the hours before

Special weather statement, May 27, 6:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT TUE MAY 27 2014

KYZ108-111-112-114-272330-
OWSLEY-WOLFE-LEE-BREATHITT-
646 PM EDT TUE MAY 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT TUESDAY EVENING...

   NORTHEASTERN OWSLEY...
   WOLFE...
   EASTERN LEE AND
   BREATHITT.

AT 646 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR BOONEVILLE...MOVING EAST AT 25 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, May 27, 6:52 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
652 PM EDT TUE MAY 27 2014

KYZ104-106-107-272315-
ELLIOTT-JOHNSON-MORGAN-
652 PM EDT TUE MAY 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT TUESDAY EVENING...

   NORTHWESTERN JOHNSON...
   EAST CENTRAL MORGAN AND
   SOUTHERN ELLIOTT.

AT 652 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
ELAMTON...OR 7 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, May 27, 6:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
658 PM EDT TUE MAY 27 2014

KYZ050-051-272330-
MONTGOMERY-BATH-
658 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT TUESDAY EVENING...

   NORTH CENTRAL MONTGOMERY AND
   BATH.

AT 659 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STOOPS...OR
NEAR MOUNT STERLING...MOVING EAST AT 20 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Local storm report, May 27, 7:18 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT TUE MAY 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             PAINTSVILLE             37.82N 82.81W
05/27/2014  E0.50 INCH       JOHNSON            KY   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

&&

ABE
Special weather statement, May 27, 7:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EDT TUE MAY 27 2014

KYZ107-110-119-272345-
JOHNSON-MARTIN-FLOYD-
719 PM EDT TUE MAY 27 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 745
PM EDT TUESDAY EVENING...

   EASTERN JOHNSON...
   MARTIN AND
   NORTHEASTERN FLOYD.

AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAINTSVILLE...
MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER
Special weather statement, May 27, 7:21 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT TUE MAY 27 2014

KYZ104-106-107-109-280000-
ELLIOTT-JOHNSON-MAGOFFIN-MORGAN-
721 PM EDT TUE MAY 27 2014

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 800 PM EDT TUESDAY EVENING...

   WESTERN JOHNSON...
   NORTH CENTRAL MAGOFFIN...
   EASTERN MORGAN AND
   SOUTH CENTRAL ELLIOTT.

AT 722 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR
ELKFORK...OR 8 MILES EAST OF WEST LIBERTY...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:02 PM EDTAreal Flood AdvisoryJKLBell118 min
May 27, 2:07 PM EDTAreal Flood AdvisoryJKLMcCreary113 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.